CofC Logo

Faculty Research Publications

Following is a list of some recent publications by College of Charleston mathematics professors as provided by MathSciNet, the electronic version of the Mathematical Reviews.

See also an introduction to mathematical research and a partial list of the research interests of members of this department.

Many professors distribute copies of their research papers from their homepages. Look at the faculty list for links to professors' home pages.

  • Anna Ghazaryan, Stéphane Lafortune & Vahagn Manukian, "Stability of front solutions in a model for a surfactant driven flow on an inclined plane", Phys. D 307, 1-13 (2015)  URL
  • Renling Jin, "Detailed structure for Freiman's $3k-3$ theorem", Integers 15A, Paper No. A9, 24 (2015)
  • Mauro Di Nasso, Isaac Goldbring, Renling Jin, Steven Leth, Martino Lupini & Karl Mahlburg, "On a sumset conjecture of ErdH os", Canad. J. Math. 67, 795-809 (2015)  URL
  • A. Ghazaryan, S. Lafortune & P. McLarnan, "Stability analysis for combustion fronts traveling in hydraulically resistant porous media", SIAM J. Appl. Math. 75, 1225-1244 (2015)  URL
  • Paul Thomas Young, "The $p$-adic Arakawa-Kaneko zeta functions and $p$-adic Lerch transcendent", J. Number Theory 155, 13-35 (2015)  URL
  • Mauro Di Nasso, Isaac Goldbring, Renling Jin, Steven Leth, Martino Lupini & Karl Mahlburg, "High density piecewise syndeticity of sumsets", Adv. Math. 278, 1-33 (2015)  URL
  • Iana I. Anguelova, "Boson-fermion correspondence of type D-A and multi-local Virasoro representations on the Fock space $F^otimes12$", J. Math. Phys. 55, 111704, 23 (2014)  URL
  • Renling Jin, "Density versions of Plünnecke inequality: epsilon-delta approach", 101, 99-113 (2014)  URL
  • Ben Cox, Vyacheslav Futorny & Renato Alessandro Martins, "Free field realizations of the Date-Jimbo-Kashiwara-Miwa algebra", 38, 111-136 (2014)  URL
  • Anthony J. Parker, Dipankar Bandyopadhyay & Elizabeth H. Slate, "A spatial augmented beta regression model for periodontal proportion data", Stat. Model. 14, 503-521 (2014)  URL
  • Timothy P. Chartier, Victoria Ellison & Amy N. Langville, "A Davidson College multi-objective assignment problem: a case study", 4OR 12, 379-401 (2014)  URL
  • Jin-Hong Park & S. Yaser Samadi, "Heteroscedastic modelling via the autoregressive conditional variance subspace", Canad. J. Statist. 42, 423-435 (2014)  URL
  • Jason Howell, Hyesuk Lee & Shuhan Xu, "Finite element approximation of viscoelastic flow in a moving domain", Electron. Trans. Numer. Anal. 41, 306-327 (2014)
  • Derek W. Hein & Dinesh G. Sarvate, "Decompositions of $lambda K_n$ using Stanton-type graphs", J. Combin. Math. Combin. Comput. 90, 185-195 (2014)
  • Dinesh G. Sarvate & Li Zhang, "New construction techniques for $H_2(8t,3)$s", J. Combin. Math. Combin. Comput. 90, 11-19 (2014)
  • Paul Thomas Young, "Symmetries of Bernoulli polynomial series and Arakawa-Kaneko zeta functions", J. Number Theory 143, 142-161 (2014)  URL
  • Ben Cox & Elizabeth Jurisich, "Realizations of the three-point Lie algebra $sl(2,scr R)scr R/dscr R)$", Pacific J. Math. 270, 27-47 (2014)  URL
  • Iana I. Anguelova, Ben Cox & Elizabeth Jurisich, "$N$-point locality for vertex operators: normal ordered products, operator product expansions, twisted vertex algebras", J. Pure Appl. Algebra 218, 2165-2203 (2014)  URL
  • Ben Cox, Xiangqian Guo, Rencai Lu & Kaiming Zhao, "$n$-point Virasoro algebras and their modules of densities", Commun. Contemp. Math. 16, 1350047, 27 (2014)  URL
  • Dinesh G. Sarvate & Li Zhang, "Two combinatorial questions", Bull. Inst. Combin. Appl. 70, 45-56 (2014)
  • Iana I. Anguelova & Maarten J. Bergvelt, "Quadratic differential operators, bicharacters and $ products", Comm. Algebra 42, 389-416 (2014)  URL
  • D. M. Caveny & O. N. Smirnov, "Categories of Jordan structures and graded Lie algebras", Comm. Algebra 42, 186-202 (2014)  URL
  • A. N. W. Hone & S. Lafortune, "Stability of stationary solutions for nonintegrable peakon equations", Phys. D 269, 28-36 (2014)  URL
  • Jin-Hong Park, Dipankar Bandyopadhyay & Elizabeth Letourneau, "Examining deterrence of adult sex crimes: a semi-parametric intervention time-series approach", Comput. Statist. Data Anal. 69, 198-207 (2014)  URL
  • Iana I. Anguelova, "Boson-fermion correspondence of type B and twisted vertex algebras", 36, 399-410 (2013)  URL
  • Iana I. Anguelova, "Twisted vertex algebras, bicharacter construction and boson-fermion correspondences", J. Math. Phys. 54, 121702, 37 (2013)  URL
  • Paul Thomas Young, "Rational series for multiple zeta and log gamma functions", J. Number Theory 133, 3995-4009 (2013)  URL
  • Alex Kasman, "Duality and collisions of harmonically constrained Calogero particles", 593, 109-123 (2013)  URL
  • Lan Wang, Bo Kai, Cédric Heuchenne & Chih-Ling Tsai, "Penalized profiled semiparametric estimating functions", Electron. J. Stat. 7, 2656-2682 (2013)  URL
  • Andrew Przeworski, "A duality property of Delaunay faces for line arrangements in $Bbb H^3$", Publ. Math. Debrecen 83, 257-273 (2013)  URL
  • Sarah Malick & Dinesh G. Sarvate, "Decomposition of $lambda K_v$ into multigraphs with four vertices and five edges", J. Combin. Math. Combin. Comput. 86, 221-237 (2013)
  • Garrett Mitchener, Dinesh G. Sarvate & Andrew Shealy, "Further existence results on beautifully ordered balanced incomplete block designs", J. Combin. Math. Combin. Comput. 86, 151-161 (2013)
  • Jason Howell, Hyesuk Lee & Shuhan Xu, "Numerical study of a viscoelastic flow in a moving domain", Contemporary Mathematics Series, v. 586, 181-188 (2013)  URL
  • Dinesh G. Sarvate & Li Zhang, "Decomposition of a $3K_8t$ into $H_2$ graphs", Ars Combin. 110, 23-32 (2013)
  • Ben Cox, Vyacheslav Futorny & Juan A. Tirao, "DJKM algebras and non-classical orthogonal polynomials", J. Differential Equations 255, 2846-2870 (2013)  URL
  • Jason S. Howell & Noel J. Walkington, "Dual-mixed finite element methods for the Navier-Stokes equations", ESAIM Math. Model. Numer. Anal. 47, 789-805 (2013)  URL
  • Dinesh G. Sarvate & Andrew K. Shealy, "Embedding into complements!", Bull. Inst. Combin. Appl. 67, 73-80 (2013)
  • Dinesh G. Sarvate & Li Zhang, "Decomposition of a $lambda K_v$ into equal number of $K_3$s and $P_3$s", Bull. Inst. Combin. Appl. 67, 43-48 (2013)
  • Jiexiang Li, "Kernel estimators for additive models with dependent observations from random fields", Comm. Statist. Theory Methods 42, 771-781 (2013)  URL
  • Andrew Przeworski, "An upper bound on density for packings of collars about hyperplanes in $H^n$", Geom. Dedicata 163, 193-213 (2013)  URL
  • S. Lafortune, "Stability of solitons on vortex filaments", Phys. Lett. A 377, 766-769 (2013)  URL
  • Jin-Hong Park, "Multiple-index approach to multiple autoregressive time series model", Stat. Comput. 23, 201-208 (2013)  URL
  • Brett A. Tangedal & Paul T. Young, "Explicit computation of Gross-Stark units over real quadratic fields", J. Number Theory 133, 1045-1061 (2013)  URL
  • Amy N. Langville & Carl D. Meyer, "Google's PageRank and beyond: the science of search engine rankings", , x+224 (2012)
  • Hau Chan, Derek W. Hein & Dinesh G. Sarvate, "Sarvate-beam designs: new existence results and large sets", J. Combin. Math. Combin. Comput. 83, 211-216 (2012)
  • Florian Luca & Paul Thomas Young, "On the number of divisors of $n!$ and of the Fibonacci numbers", Glas. Mat. Ser. III 47(67), 285-293 (2012)  URL
  • Samuel Buelk, Ben Cox & Elizabeth Jurisich, "A Wakimoto type realization of toroidal $sl_n+1$", Algebra Colloq. 19, 841-866 (2012)
  • Annalisa Calini & Constance M. Schober, "Dynamical criteria for rogue waves in nonlinear Schrödinger models", Nonlinearity 25, R99-R116 (2012)  URL
  • Marianty Ionel & Thomas Ivey, "Ruled austere submanifolds of dimension four", Differential Geom. Appl. 30, 588-603 (2012)  URL
  • Alexandre Borovik, Renling Jin & Mikhail G. Katz, "An integer construction of infinitesimals: toward a theory of Eudoxus hyperreals", Notre Dame J. Form. Log. 53, 557-570 (2012)  URL
  • Ben L. Cox, Vyacheslav Futorny & Renato A. Martins, "Virasoro action on imaginary Verma modules and the operator form of the KZ-equation", Lett. Math. Phys. 102, 125-148 (2012)  URL
  • Andrew Przeworski, "Delaunay cells for arrangements of flats in hyperbolic space", Pacific J. Math. 258, 223-256 (2012)  URL
  • Jiexiang Li, "Estimation of parameters of Rayleigh distributions", Adv. Appl. Stat. 27, 1-8 (2012)
  • Jin-Hong Park, "Analysing nonlinear time series with central subspace", J. Stat. Comput. Simul. 82, 1073-1084 (2012)  URL
  • Kathryn E. Pedings, Amy N. Langville & Yoshitsugu Yamamoto, "A minimum violations ranking method", Optim. Eng. 13, 349-370 (2012)  URL
  • Brenton LeMesurier, "Studying Davydov's ODE model of wave motion in $-helix protein using exactly energy-momentum conserving discretizations for Hamiltonian systems", Math. Comput. Simulation 82, 1239-1248 (2012)  URL
  • A. Chaiyasena, Spencer P. Hurd, Narong Punnim & Dinesh G. Sarvate, "Group divisible designs with two association classes", J. Combin. Math. Combin. Comput. 82, 179-198 (2012)
  • Florian Luca & Paul Thomas Young, "On the log-concavity of the degenerate Bernoulli numbers", Int. J. Number Theory 8, 789-800 (2012)  URL
  • Jin-Hong Park, "Nonparametric approach to intervention time series modeling", J. Appl. Stat. 39, 1397-1408 (2012)  URL
  • Hau Chan & Dinesh G. Sarvate, "Stanton graph decompositions", Bull. Inst. Combin. Appl. 64, 21-29 (2012)
  • Nigel P. Byott, James E. Carter, Cornelius Greither & Henri Johnston, "On the restricted Hilbert-Speiser and Leopoldt properties", Illinois J. Math. 55, 623-639 (2012) (2011)  URL
  • Paul Thomas Young, "Bernoulli numbers and generalized factorial sums", Integers 11, 553-561 (2011)  URL
  • Florian Luca & Paul Thomas Young, "Coincidences of Catalan and $q$-Catalan numbers", Integers 11, 495-503 (2011)  URL
  • Jiexiang Li, "Estimation of the parameters of Weibull distribution when samples are doubly censored", Adv. Appl. Stat. 25, 73-81 (2011)
  • Thomas A. Ivey & Patrick J. Ryan, "The $-Ricci tensor for hypersurfaces in $Bbb CBbb P^n$ and $Bbb Crm H^n$", Tokyo J. Math. 34, 445-471 (2011)  URL
  • Jin-Hong Park, "Dimension reduction transfer function model", J. Stat. Comput. Simul. 81, 2131-2140 (2011)  URL
  • W. Garrett Mitchener, "Inferring leadership structure from data on a syntax change in English", 2, 633-661 (2011)
  • Annalisa Calini, Scott F. Keith & Stephane Lafortune, "Squared eigenfunctions and linear stability properties of closed vortex filaments", Nonlinearity 24, 3555-3583 (2011)  URL
  • Thomas A. Ivey, "A d'Alembert formula for Hopf hypersurfaces", Results Math. 60, 293-309 (2011)  URL
  • S. Lafortune, J. Lega & S. Madrid, "Instability of local deformations of an elastic rod: numerical evaluation of the Evans function", SIAM J. Appl. Math. 71, 1653-1672 (2011)  URL
  • W. Garrett Mitchener, "A mathematical model of prediction-driven instability: how social structure can drive language change", J. Log. Lang. Inf. 20, 385-396 (2011)  URL
  • Thomas Kunkle, "Favard interpolation from subsets of a rectangular lattice", J. Approx. Theory 163, 1465-1477 (2011)  URL
  • Matthew J. Heaton, Matthias Katzfuss, Shahla Ramachandar, Kathryn Pedings, Eric Gilleland, Elizabeth Mannshardt-Shamseldin & Richard L. Smith, "Spatio-temporal models for large-scale indicators of extreme weather", Environmetrics 22, 294-303 (2011)  URL
  • Annalisa Calini & Thomas Ivey, "Stability of small-amplitude torus knot solutions of the localized induction approximation", J. Phys. A 44, 335204, 17 (2011)  URL
  • Spencer P. Hurd, Dinesh G. Sarvate & Narong Punnim, "Loop designs", J. Combin. Math. Combin. Comput. 78, 261-272 (2011)
  • Spencer P. Hurd & Dinesh G. Sarvate, "Cyclic loop designs", J. Combin. Math. Combin. Comput. 78, 111-117 (2011)
  • Spencer P. Hurd & Dinesh G. Sarvate, "Group divisible designs with three unequal groups and larger first index", Discrete Math. 311, 1851-1859 (2011)  URL
  • W. Hemakul, C. Moolsombut & Dinesh G. Sarvate, "Restricted simple 1-designs", J. Combin. Math. Combin. Comput. 77, 217-226 (2011)
  • Timothy P. Chartier, Erich Kreutzer, Amy N. Langville & Kathryn E. Pedings, "Sensitivity and stability of ranking vectors", SIAM J. Sci. Comput. 33, 1077-1102 (2011)  URL
  • Reginald Koo & Martin L. Jones, "Probability $1/e$", College Math. J. 42, 9-13 (2011)  URL